Jump to content

hearing affected and hand cramps


loretta

Recommended Posts

My husband was diag.with sclc 12/4/06. mets to liver and brain, the first prognosis was 7-12 months. He has had 2 rounds of chemo which he has responded very well to, the lung tumor had shown signs of shrinking so, the radiologist, who had originally written us off and actually told me in phone call that my husband was terminal and there was no help he could offer,thank goodness our chemo doctor felt he had improved enough to do a second chest x-ray to show the radiologist that there was hope to responding to therapy.

My question is we have completed 10 treatments of WBR last Wed. The doctor said the radiation continues to work for about 2 weeks and after that there is still swelling so they scheduled a brain MRI for about 7 weeks, he told us to gradually work down on the decadron he has been taking for 1 1/2 mo. 4 a day. he said to start with 2 in morning and 1 at night and see if i notice any symptoms. I'm not sure what i'm looking for, His hands have started to cramp alot but that happened about a month ago before tapering down decadron. What I'm worried about is his hearing he has always been a little hard of hearing but it's become noticable worse in the last week or so. he said it almost feels his ear canals are bigger if that makes any sense. I'm so new at all of this I don't know if anyone has any advice or suggestions. I would really like to say the strength of everyone on this board is inspiring,

Some days I wake up and am not sure I can go on keeping it together another day, Of course I do but it's really hard

Thanks, Loretta

Link to comment
Share on other sites

Loretta,

No one knows your husband like you do and I promise you will notice any changes just like the doc said. Dont worry so much about trying to figure everything out, your not the doctor. Just pay attention and if you see something or have a gut feeling about something call your doctor. Your gonna do just great.

God Bless

Don

Link to comment
Share on other sites

I don't really know the answer to your questions, but I can tell you this...you have our support, 100%. Lately on the boards one can read much about how hard it is to be both the one with cancer and the one providing the care for the one with cancer.

Can you get away at all? I remember when my mom just needed a good cry, after trying to be so, so strong around my dad. She came to my house, and just lost it. It was so, so hard to be the child, protecting and providing for her parents, but it had to be done. After a good cry, she was able to return to dad, and have more power behind her.

Please know you have our love and our support.

God bless,

Jen

Link to comment
Share on other sites

By the way, Jen ... me thinks your Dad is going to get through this and come out the other side with something he didn't even know he had -- it'll be a personal vision of his own strength of character, and that'll make him happy inside.

Some are luckier than others insofar as they have incredibly powerful support from their family and friends. Me and your Dad are fortunate enough to be in that group. A lot of other people too, but for those less fortunate, thank goodness they have the family that this Web site is built on.

Bill

Link to comment
Share on other sites

My previous post was posted in the wrong thread -- my apolgy, Loretta .. but it does still kinda ring true for here also. Really glad you found us, and don't ever not credit yourself for the strength you're showing. You've kept it together and you will continue to keep it together.

Bill

Link to comment
Share on other sites

i am taking 3 mg of decadron a day for brain met radiation. I feel that I have some hearing loss but not sure when it began. Might have been back after the chemo sessions 2 yrs ago. Hearing loss is not an uncommon side effect of cancer treatments. praying for your family. pammie

Link to comment
Share on other sites

My husband Alan had WBR and has pretty much lost the

hearing in his left ear. Do not give up hope. Alan

has survived over 2 years with Extensive SCLC with

large met to the brain. Please read his profile and

understand that the journey at times is long and hard

but everyday with Alan is a blessed day.

Link to comment
Share on other sites

Loretta,

I too, like Debbie, have been a spouse dealing w/ my husbands' ex sclc for about 1 1/2 yrs. I will tell you that when my husband has his IMRT ( radiation)..it effected his ears, especially he had a tremendous buildup of wax, so he brought one of those ear wax cleaning kits at the rx store. It helped him a little.

But also know that radiation does have its' accumulative effects, and don't be at all suprised if your husband has his bouts of extreme fatigue, its par for the course.

I hate the fact that I am coming across more people who are dealing with this awful disease. Please know Loretta, we're here for you. Like Debbie said, read our signatures to find out about our journeys...

Just know, you're not alone....

Grace

Link to comment
Share on other sites

Dear Loretta:

I agree with all of the other opinions, and encourage you to communicate not only with your husband but also his doctor(s).

One important thing that spouses with cancer need is understanding and encouragement. Yes, it's hard, but doable. Don't underestimate your ability to carry on--you can.

Prayers for you and your husband that things will get better soon.

Barb

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.